Alert archive / California / Frost Advisories in 2013

Frost Advisory 13, NWS Eureka, CA

April 13, 2013

NWS Eureka, CA issued this frost advisory at Apr 13, 2013, 2:52 PM PDT. It took effect at Apr 14, 2013, 2:00 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2013, 2:52 PM PDT (21:52 UTC)
In effect from
Apr 14, 2013, 2:00 AM PDT
Expired
Apr 14, 2013, 8:00 AM PDT
In force
6 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WWUS76 KEKA 132152
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
252 PM PDT SAT APR 13 2013

...FROST LIKELY TONIGHT...

.CLEARING SKIES AND DIMINISHING WINDS WILL PERMIT FROST TO FORM
IN THE INTERIOR VALLEYS LATE TONIGHT INTO SUNDAY MORNING.

CAZ003-076-141600-
/O.NEW.KEKA.FR.Y.0013.130414T0900Z-130414T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
252 PM PDT SAT APR 13 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY. 

* OVERNIGHT TEMPERATURES WILL DROP INTO THE MID 30S LATE TONIGHT
  INTO SUNDAY MORNING.

* LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...AND
  INTERIOR MENDOCINO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY IS ISSUED DURING THE GROWING SEASON WHENEVER WIDESPREAD
FROST IS EXPECTED TO DEVELOP. 

$$
2 follow-up statements
644 
WWUS76 KEKA 141059
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
359 AM PDT SUN APR 14 2013


CAZ003-076-141500-
/O.EXT.KEKA.FR.Y.0013.000000T0000Z-130414T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
359 AM PDT SUN APR 14 2013

...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THE FROST ADVISORY IS NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURES IN THE MID 30S THIS MORNING.

* LOCATIONS...INTERIOR DEL NORTE...INTERIOR HUMBOLDT...AND 
  INTERIOR MENDOCINO COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY IS ISSUED DURING THE GROWING SEASON WHENEVER
WIDESPREAD FROST IS EXPECTED TO DEVELOP.

$$
519 
WWUS76 KEKA 141501
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
801 AM PDT SUN APR 14 2013


CAZ003-076-141615-
/O.EXP.KEKA.FR.Y.0013.000000T0000Z-130414T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
801 AM PDT SUN APR 14 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 13, 4:30 AM PDT, 10 hours 22 minutes earlier.

Area forecast discussion, Apr 13, 4:30 AM PDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
430 AM PDT SAT APR 13 2013

.SYNOPSIS...RIDGE OF HIGH PRESSURE WILL BUILD TODAY BRINGING
INCREASING NW WINDS AND DRYING AND CLEARING CONDITIONS. A
TROUGH ALOFT WILL BRING STRONG COOLING AND A CHANCE OF
SHOWERS SUNDAY THROUGH MONDAY.

&&

.DISCUSSION...WEAK FRONT MOVED THROUGH OVERNIGHT...PRODUCING
DRIZZLE AND BRIEF GUSTY NW WINDS ALONG THE NORTH COAST. RIDGING
AND INCREASING NW WINDS WILL BRING DRYING AND CLEARING THIS
AFTERNOON. HOWEVER...THE ONSHORE FLOW WILL RESULT IN A SECONDARY
CLOUD MAX THIS AFTERNOON AROUND EUREKA AND IN THE DELTA. BREEZY NW
WINDS ALONG THE COAST WILL MAKE IT FEEL CHILLY EVEN WITH A FAIR
AMOUNT OF SOLAR INSOLATION. WINDS SHOULD DIMINISH AND SKIES CLEAR
OUT TONIGHT...SO FROST WILL BECOME A THREAT ONCE AGAIN. FROST MAY
EVEN DEVELOP THIS MORNING IN MENDO COUNTY...WITH TEMPS RUNNING
ABOUT THE SAME TO SLIGHTLY COOLER COMPARED TO LAST NIGHT. FOR NOW
WILL INDICATE PATCHES OF FROST IN THE FORECAST AND HOLD OFF ON
HOISTING ANOTHER ADVISORY DUE TO THE LIMITED COVERAGE AND SHORT
DURATION. THE DAY SHIFT MAY NEED TO HOIST ANOTHER ADVISORY FOR
TONIGHT/EARLY SUNDAY.

A 130+ KT JET OVER WASHINGTON AND OREGON WILL SAG SOUTHWARD
SUNDAY...WITH PRECIP CHANCES INCREASING THROUGH MONDAY. WE
SHOULD SEE INCREASING CLOUDINESS AND PERHAPS SHOWERS. THE
MODELS CONTINUE TO BE RATHER DRY EXCEPT FOR THE ECMWF, AT THIS
POINT WILL KEEP THE FORECAST GENERIC WITH A CHANCE OF SHOWERS
THROUGH MONDAY. BEST PRECIP CHANCES LOOK TO BE NORTH OF THE
CAPE AND ALONG THE COAST. SUNDAY NIGHT MAY BE TOO CLOUDY AND
WINDY FOR FROST...EVEN AS THE AIR MASS COOLS DOWN. MORE COOLING
IS EXPECTED ON MONDAY AFTER THE JET SHIFT EAST OF THE AREA AND
MODERATELY STRONG NORTH FLOW DEVELOPS. DEPENDING ON HOW QUICKLY
WINDS DECOUPLE...MONDAY NIGHT AND TUESDAY MORNING WILL BE THE
BIGGEST THREAT FOR FROST AND FREEZING TEMPERATURES. ALL THE
INGREDIENTS FOR A LONG COLD NIGHT SEEMS TO COME TOGETHER...A COLD
AND DRY AIR MASS...LIGHT WINDS AND CLEAR SKIES. THE AIR MASS WILL
GRADUALLY MODERATE THROUGH MID WEEK...BUT WITH CLEAR SKIES AND
LONG WAVE COOLING...MICRO-CLIMATES OF FROST WILL FORM IN TRINITY
AND MENDOCINO COUNTIES. THUS MORE FROST ADVISORIES WILL BE
NECESSARY THROUGH MID WEEK FOR THESE MICRO-CLIMATES.

DRY AND WARMER CONDITIONS LOOK TO DEVELOP TOWARD THE END OF THE
WEEK AND PERHAPS INTO THE WEEKEND AS A RIDGE HOLDS OFFSHORE. THUS
WILL MAINTAIN THE NICKEL AND DIME PRECIP CHANCES OF 5-10%. LOW
CLOUDS AND PERHAPS PATCHES FOG AND DRIZZLE MAY DEVELOP ALONG THE
NORTH COAST AS THE AIR MASS WARMS.

&&

.AVIATION...FRONT PASSED KCEC ABOUT 3AM AND WILL MOVE THROUGH KACV
BY 5AM. IT WILL MOVE THROUGH REST OF THE AREA THIS MORNING. CIGS AND
VSBYS BRIEFLY DROPPING TO IFR WITH FRONT MAINLY ALONG THE COASTAL
AREAS NORTH OF CAPE MENDOCINO. NW WINDS RAPIDLY INCREASING BEHIND
FRONT. CLEARING LATER TODAY WITH VFR CONDITIONS BUT WINDS GUSTING TO
25-30KT AS PRESSURE GRADIENT TIGHTENS. DEAN

&&

.MARINE...FRONT PASSED BUOY 27 AT 3AM AND WILL MOVE THROUGH WATERS
NORTH OF THE CAPE BY DAYBREAK AND PASS PT ARENA BY LATE MORNING.
SURFACE HIGH BUILDS BEHIND FRONT WITH THE PRESSURE GRADIENT
TIGHTENING. SCA WINDS WILL EXPAND NORTH INTO THE WATERS NORTH OF
CAPE MENDO THIS AFTERNOON. THIS TIGHT GRADIENT WILL INCREASE MON
INTO TUE WITH GALE CONDITIONS POSSIBLE.

SEAS BRIEFLY DROPPED WITH DECREASING WINDS AHEAD OF THE FRONT. ONCE
WINDS INCREASE LATER TODAY THE SHORTER PERIOD WIND WAVES WILL
INCREASE. A 13 SECOND NNW SWELL GENERATED FROM WINDS ON THE BACKSIDE
OF A LOW JUST OFF OF BRITISH COLUMBIA WILL MOVE INTO WATERS LATE
THIS AFTERNOON. BOTH WIND WAVES AND SWELL FROM SAME NNW DIRECTION
AND BY TONIGHT THE 12-13 PERIODS SWELL WILL BECOME MORE DOMINATE. AS
THIS SWELL PASSES THROUGH THE WATERS...SHORTER PERIOD 8 TO 9 SECOND
WIND WAVES WILL DOMINATE SUNDAY NIGHT THROUGH THE END OF THE WEEK.
SEAS BUILDING TO 12-15 FT IN THE OUTER WATERS ON MON WITH GALE FORCE
WINDS. DEAN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FROM 9
     AM THIS MORNING TO 3 AM PDT WEDNESDAY PZZ450.

     SMALL CRAFT ADVISORY UNTIL 5 PM PDT THURSDAY PZZ470-475.

     SMALL CRAFT ADVISORY UNTIL 5 PM PDT WEDNESDAY PZZ455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 13, 4:35 AM PDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
435 AM PDT SAT APR 13 2013

CAZ001>004-076-141145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
435 AM PDT SAT APR 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD AIR MASS IS FORECAST TO MOVE INTO NORTHWEST CALIFORNIA
SUNDAY THROUGH MONDAY. THIS WILL ALLOW OVERNIGHT LOW TEMPERATURES
TO FALL INTO THE UPPER 20S TO MID 30S BY EARLY TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 2:57 PM PDTGale WatchEKA24 hr

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.